Need IVIG advise
AnonymousDecember 17, 2008 at 10:09 pm
Forum Family I need your help!
The last two days I had another IVIG treatment.
I had 92 grams of IVIG on Tuesday and another 92 grams on Wednesday.
Currently I go every 8 weeks for two days of IVIG.
Today the IVIG nurse asked why I came every 8 weeks and had such a large amount. She suggested I talk with my doctor and see if I could change my schedule so that I come for 1 day every 4 weeks and get 92 grams. That way I might not roller coaster in pain cycles.
What are your thoughts and any advise for me???
December 18, 2008 at 1:11 am
I have never heard of anyone getting 92g at once. You mention pain, there is some pain that always stays with Kevin, but I know it is not relapse pain because his ivig is closer togethr than yours and he has his stregnth. IVIG lasts 42 days max, so you for sure are 2 weeks past the max. If your pain is accompanied by loss of stregnth or weakness, you are not getting enough. If it were me, I would ask for it to be given closer together, I would start at once a month over 4 days not 2. 92 grams on one day seems like alot, or at least 3 days that would be 62g a day. I would do this for some months and see if the results are better. If they are, then you could try spreading to 6 weeks, but being that your history indicates a flare at 8 weeks, I would go no farther than 6. The idea is to keep the flares away. Every time there is a relapse, more damage occurs and it may be damage you never recover from. Good luck. It is late, my sentences might not be perfect, will check back after some sleep.
Dawn Kevies mom
AnonymousDecember 18, 2008 at 12:00 pm
Erin and Dawn
Thanks for the great suggestions. I’ll book an appt with doctor. My flare ups happen about the 5-6 week mark where I get more pain, shocks and many sleepless nights. I think I will see if I can get 92 grams every month over 2 days and see if that helps. I really don’t want more damage! As it is now none of my toes move, very scary!
I’ll keep you posted to let you know how things work out.
AnonymousDecember 18, 2008 at 2:44 pm
From what you said about when you pain starts it looks like you might be better off with lower dosages more often. It’s something to do with half life, or the time it takes for have of the dosage to get out of your system. I agree with the other that this is something that you should definitely talk with your doctor about. In some cases more is not better. Less more often may be the best solution. But then I’m not a doctor…
AnonymousDecember 18, 2008 at 10:32 pm
I would suggest discussing your IVIG options with your doctor. I have been on IVIG for 3 years now. I started out getting 20 grams (I am 105 lbs) every week for a year, 20 grams bi-weekly for 6 months, and have recieved 10 grams every three weeks for the past year. Over time this schedule has given me very consistant improvement and has taken me from a quadrapalegic on a ventilator stuck in a wheelchair, to being able to walk 3 miles at a time 3 days a week for exercise.
The main trick with IVIG is figuring out the right doseing schedule that works best for you. It took about a year for me to figure out the schedule that worked best for me. Today I am almost completely pain free and have made an amazing recovery, better then anyone ever hoped for! I also take 100 mg of Imuran (it’s an immunosupressant) a day which gives me no side effects and is very effective when taken in conjunction with IVIG.
Good Luck to you and if you ever have any questions feel free to private message me, I was dx 5 years ago with one of the most resistant cases of CIDP they have ever seen, needless to say I have tried every form of treatment from IVIG, plasma pheresis, steroids, immunosupressants, and even a few forms of chemotherapy. I am very knowledgeable about all of them and would be more then happy to help.
You must be logged in to reply to this topic.